Alert archive / Florida / Red Flag Warnings in 2006

Red Flag Warning 71, NWS Melbourne, FL

June 9, 20065 counties in Florida

NWS Melbourne, FL issued this red flag warning at Jun 9, 2006, 4:38 AM EDT for 5 counties in Florida. It took effect at Jun 9, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2006, 4:38 AM EDT (08:38 UTC)
In effect from
Jun 9, 2006, 1:00 PM EDT
Expired
Jun 9, 2006, 8:00 PM EDT
In force
7 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 8.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2006-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2006-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 090838
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
438 AM EDT FRI JUN 9 2006

FLZ041-044>046-053-144-092045-
/O.NEW.KMLB.FW.W.0071.060609T1700Z-060610T0000Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
438 AM EDT FRI JUN 9 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT
THIS EVENING. 

DRIER THAN NORMAL CONDITIONS WILL LEAD TO 4 OR MORE HOURS OF RH
VALUES BELOW 35 PERCENT FROM AROUND THE OCALA NATIONAL FORECAST
ACROSS METRO ORLANDO INTO NORTHWESTERN SECTIONS OF OSCEOLA COUNTY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Jun 9, 3:05 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 9, 3:05 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
305 AM EDT FRI JUN 9 2006

.DISCUSSION...

...WET SEASON PUT ON HOLD...MAY RESTART NEXT WEEK...
...MOSTLY DRY AND TURNING HOTTER NEXT FEW DAYS...

TODAY/TONIGHT...SUBSIDENCE BEHIND TROUGH ALOFT WILL CONTINUE TO KEEP
DEEP MOISTURE BELOW SEASONAL NORMS.  SURFACE RIDGE AXIS WILL SHIFT
SOUTH OF THE AREA AND PROVIDE A SOUTHWEST FLOW WHICH SHOULD WARM
TEMPS A FEW DEGREES COMPARED TO YESTERDAY.  EAST COAST SEA BREEZE
WILL BE SLOWER TO MOVE INLAND AND THERE WILL LIKELY BE SOME
INTERACTION WITH THE WEST COAST BOUNDARY LATE IN THE DAY.  NAM
INDICATES SOME CONVECTION IN FAR SOUTHERN SECTIONS LATE IN THE
DAY...WHILE THE 03Z WRF DOES NOT GENERATE ANY CONVECTION. WILL
CONTINUE DRY FORECAST SINCE IT IS LOOKING TOO WARM ALOFT AND TOO DRY
FOR ANY SIGNIFICANT CONVECTION.

SAT-THU...GFS HAVING TROUBLE WITH TROUGHING...MOISTURE AND ENERGY
FIELDS OVER THE SOUTHWEST GULF OF MEXICO/NORTHWEST CARIBBEAN BY
CLOSING OFF A CENTER...STRONGER WIND FLOW AND BRINGING TOO MUCH
MOISTURE INTO THE PENINSULA. MAV TEMPS WERE MUCH COOLER DUE TO
EXTENSIVE CLOUD COVER. NAM/UKMET SOLUTIONS LOOKED MORE
REPRESENTATIVE AND WERE IN LINE WITH CURRENT FORECAST OF KEEPING
RIDGE OVERTOP FLORIDA AND LOW PRESSURE MOVING NORTHWARD OVER THE
WESTERN GULF OF MEXICO SUN/MON. WATER VAPOR LOOP SHOWS MID LEVEL DRY
AIR CONTINUING TO MOVE ACROSS THE SOUTHEAST U.S. AND FLORIDA AND
SURFACE LOWS OVER ROCKIES LIFTING NORTHEAST TOWARD THE UPPER MIDWEST
REGION. WEATHER FEATURES WILL BE SLOW TO MOVE DUE TO OMEGA TYPE
BLOCK OVER NORTHWEST ATLANTIC. TROUGH EXTENDING FROM NEW ENGLAND TO
JUST EAST OF FLORIDA AND RIDGING OVER THE CENTRAL UNITED STATES WILL
KEEP THE AREA IN DRY NORTHWEST FLOW ALOFT. SURFACE RIDGE AXIS
REMAINING OVER SOUTH FLORIDA THROUGH SUNDAY WILL KEEP AREA IN
SOUTHWEST FLOW...WITH DAY TIME TEMPS GENERALLY A FEW DEGREES ABOVE
NORMAL AND RAINFALL POTENTIAL LOW. WEAK PRESSURE GRADIENT SHOULD
ALLOW AFTERNOON SEA BREEZES TO FORM BUT HOW FAR INLAND THEY
PENETRATE DEPENDS ON THE STRENGTH OF THE SOUTHWEST FLOW THAT DAY.
BEYOND HOUR 84 LEFT FORECAST RIDE DUE TO PROBLEMS WITH GFS SHOWING
DEEP CLOSED LOW PRESSURE SYSTEM MOVING ALONG THE ATLANTIC SEABOARD
TOWARD THE CANADIAN MARITIMES.

&&

.MARINE...OFFSHORE FLOW TODAY EXPECTED AT 5 TO 10 KNOTS WITH SEAS 1
TO 3 FEET AND NO PROBLEMS FOR BOATERS.

SAT-TUE...LIGHT/MODERATE OFFSHORE FLOW DUE TO RIDGE AXIS OVER SOUTH
FLORIDA. PRESSURE GRADIENT WEAK ENOUGH FOR SEA BREEZES TO SHIFT
WINDS ONSHORE NEAR THE COAST EACH DAY.

&&

.AVIATION...VFR. ABOUT ONLY PROSPECT FOR CONVECTION TODAY IS AROUND
LAKE OKEECHOBEE AS AIR MASS LOOKS TOO DRY AND TOO WARM ALOFT
ELSEWHERE.

&&

.FIRE WEATHER...LARGE SCALE SUBSIDENCE BEHIND TROUGH ALOFT SHOULD
ALLOW FOR DEW POINTS TO CRASH IN THE AFTERNOON ONCE AGAIN OVER
INTERIOR NORTHERN SECTIONS.  HAVE GONE SEVERAL DEGREES LOWER THAN
MOS DEW POINTS AS A RESULT. THIS SHOULD RESULT IN 4 OR MORE HOURS OF
RH BELOW 35 PERCENT WHICH NECESSITATES A RED FLAG WARNING THERE.

PERSISTENCE TYPE FORECAST PERHAPS THE BEST WAY TO GO FOR SATURDAY AS
NAM12 FORECAST SOUNDINGS SHOWED INTERIOR DEW POINTS IN THE LOW 60S.
DURATIONS OF LOW RH NOT OUT OF THE QUESTION AS TEMPERATURES HEAT UP
INTO THE MID 90S AND TEMP/DEW POINT SPREAD APPROACHES 30 DEGREES
AND THE 35 PERCENT THRESHOLD. TRANSPORT AND BOUNDARY LAYER WINDS
STAY LESS THAN 15 MPH SO DURATIONS OF LOW RH WILL BE THE PRIMARY
CONCERN SATURDAY AFTERNOON...BUT WILL NOT ISSUE A WATCH AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  93  71  93  75 /  05  05  10  10
MCO  96  73  96  75 /  05   0  10  10
MLB  90  73  91  76 /  05  05  10  10
VRB  90  72  89  75 /  05  05  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
 RED FLAG WARNING THIS AFTERNOON...LAKE...ORANGE...SEMINOLE...
 INTERIOR VOLUSIA AND NORTHWEST OSCEOLA.

&&

SHORT TERM...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Jun 9, 4:24 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
424 AM EDT FRI JUN 9 2006

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
092030-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
424 AM EDT FRI JUN 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT

...FIRE WEATHER IMPACT...
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT OVER
NORTHERN INTERIOR SECTIONS AGAIN THIS AFTERNOON...RESULTING IN A
MODERATE FIRE WEATHER DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
PROSPECTS FOR AFTERNOON SHOWERS AND STORMS SHOULD START TO INCREASE
ON SUNDAY AND THEN CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

LASCODY

Nearby

Red Flag Warnings in Florida, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.